When you think about side effects of medication you may think of headaches or some stomach disorders, but you never thought about sexual problems, because for some it is too much when you have depression.

Under an article published in the journal Psychiatric Annals, at least 50 per cent of people that take antidepressants in the class of selective serotonin reuptake inhibitors (SSRIs) may experience sexual side effects, such as inability to become aroused and difficulty achieving orgasm.

The reported incidence of sexual dysfunction (SD) with different antidepressants, for instance, varies quite markedly, due in part to the methodologies used for collecting such information.

Researchers of a recently published study, in which patients received newer antidepressants, note that the reported incidence of sexual side effects in the product labeling for the new medication is around 15 per cent, but when asked directly, up to 70 per cent of patients report SD.

The cause of this problem is not really clear yet, but if you were diagnosed to take antidepressants for your depression and you have experienced sexual side effects as the above mentioned, be sure to tell your doctor about it.

The importance of doing this is that your doctor may adjust your medication regimen or change your medication if it is possible, so you will be able to continue taking the antidepressant needed without sacrificing your sexual pleasure and activity.

This matter, however, is not as simple as seem at first sight, since depressed patients with sexual dysfunctions caused by their medication lead them to non-compliance with antidepressant pharmacotherapy which may also complicate their depression state.

Comments

  1. JackReynolds says:

    The pot helps very well at keeping my anxiety at bay. This dr (nurse practioner) decided next time we may have to find something else b/c I ran out of pills at least a week & a 1/2. So, I felt like a rock stuck w/ a bottle of .5mg pills & 1 alotted 5mg extended release. Around 6/7 months I was taking 4 mgs a day. (4 blue ones) So I started back on the pot since it slows me down & calms me.
    So if anyone knows, is this safe? Do the 2 together mix? I just want to know if ths is a real good idea.

  2. The pot helps very well at keeping my anxiety at bay. This dr (nurse practioner) decided next time we may have to find something else b/c I ran out of pills at least a week & a 1/2. So, I felt like a rock stuck w/ a bottle of .5mg pills & 1 alotted 5mg extended release. Around 6/7 months I was taking 4 mgs a day. (4 blue ones) So I started back on the pot since it slows me down & calms me.
    So if anyone knows, is this safe? Do the 2 together mix? I just want to know if ths is a real good idea.

  3. toysruslover says:

    The pot helps very well at keeping my anxiety at bay. This dr (nurse practioner) decided next time we may have to find something else b/c I ran out of pills at least a week & a 1/2. So, I felt like a rock stuck w/ a bottle of .5mg pills & 1 alotted 5mg extended release. Around 6/7 months I was taking 4 mgs a day. (4 blue ones) So I started back on the pot since it slows me down & calms me.
    So if anyone knows, is this safe? Do the 2 together mix? I just want to know if ths is a real good idea.

  4. everydayGuitarist says:

    The pot helps very well at keeping my anxiety at bay. This dr (nurse practioner) decided next time we may have to find something else b/c I ran out of pills at least a week & a 1/2. So, I felt like a rock stuck w/ a bottle of .5mg pills & 1 alotted 5mg extended release. Around 6/7 months I was taking 4 mgs a day. (4 blue ones) So I started back on the pot since it slows me down & calms me.
    So if anyone knows, is this safe? Do the 2 together mix? I just want to know if ths is a real good idea.

Share your question or experience here:

Your email address will not be published. Required fields are marked *